Heroin laced with elephant tranquilizer causing rampant overdoses

Before you go, we thought you'd like these...

Heroin Laced With Elephant Tranquilizer Causing Rampant Overdoses

By Becca Roth for Veuer

Heroin overdoses have recently spiked as it has been discovered that batches of the drug have been laced with carfentanil, which is commonly used as an elephant tranquilizer.

SEE ALSO: Heroin hidden inside shipment labeled 'praying items'

Certain dealers in parts of Ohio, Indiana and Florida are cutting their heroin supply with this powerful tranquilizer, and many heroin users are not aware that this is happening. Police speculate that dealers are lacing their heroin with the drug in order to make their supply last longer.

The face of heroin

10 PHOTOS
Faces of Heroin
See Gallery
Faces of Heroin
Photo credit: Multnomah County Sheriff
Photo credit: Multnomah County Sheriff
Photo credit: Multnomah County Sheriff
Photo credit: Multnomah County Sheriff
Photo credit: Multnomah County Sheriff
Photo credit: Multnomah County Sheriff
Photo credit: Multnomah County Sheriff
Photo credit: Multnomah County Sheriff
Photo credit: Multnomah County Sheriff
of
SEE ALL
BACK TO SLIDE
SHOW CAPTION +
HIDE CAPTION

Taking carfentanil, which is 10,000 times stronger than morphine, is extremely dangerous for humans. To put things into perspective, it takes 2 milligrams of carfentanil to completely knock out a 2,000-pound elephant.

SEE ALSO: Mother faces murder chargers after allegedly giving toddler meth

Officials in Cincinnati, Ohio said Tuesday that 30 people had overdosed from the laced heroin and an additional 32 overdoses on Wednesday, reports WKRC. Over 75 people have overdosed in Cincinnati alone just this week.

Read Full Story

People are Reading